Talk

Advanced search

Feeling poorly on Metformin

(4 Posts)
birdandbee Mon 06-May-13 10:51:49

I have been advised by my fertility clinic to take Metformin before I start IVF... Increasing the dose weekly from 1-2-3 tablets per day.

I'm on day 5 of taking 3 per day and feel dreadful... Can barely eat, feel nauseous, cant stand smells of things I usually love (meat, houmous) and craving things such as orange juice which I would have thought would make my stomach feel worse but it seems to help.

Will obviously speak to my clinic and take advice tomorrow but I wondered what others experiences were? If I keep taking it will the symptoms eventually settle??

Flixy102 Mon 06-May-13 13:44:34

I've been taking 3x500mg of metformin daily for the last few weeks now, and it's still a bit hit and miss whether it leaves me feeling nauseous or not.

What I find works for me is taking my first tablet at lunchtime, so I've had a chance to eat and drink and let my stomach settle. Then I take the second one with dinner and the last one at as I'm going to bed.

I take other medication too and am finding it really hard to take both without sickening myself so some days I only take 2 metformin tablets. I am loosing weight on them though so that's a bonus!

birdandbee Mon 06-May-13 16:24:36

Thank you for replying so speedily. I will give not taking the 1st one until lunch time a go... Anything is worth a try!!

Saying that I actually don't feel too bad this afternoon ( only taken 1 tablet so far today though). Felt dreadful this morning..

I have been eating and drinking all afternoon... Felt better after a big roast dinner at mother in laws yesterday too... Am wonder if some of the nausea is due to not eating enough?? Hmmm

I guess it's trial an error.

Good to know I'm not the only one feeling alittle green on the Metformin

Leopardspots Mon 06-May-13 17:21:36

I've been on metformin for two years now as I'm type 2 diabetic and I take 6 tablets a day!

When I first started them I was quite nauseous and (sorry tmi) had diarrhoea quite often too. However it did settle down after a couple of weeks.

I always take with food (breakfast, lunch and dinner) but sometimes feel unwell if I haven't eaten enough or if I've eaten high carb, fat or sugar (I was sick last night after a lovely meal but sometimes you just have to put up with the unpleasantness as I know the met is doing it's job). Oh and alcohol can make me feel ill too.

If you are still struggling you can ask for slow release met - I personally haven't had this.

Good luck and persevere, it will get better! smile

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now